NEWS
03/27/2017 16:10 EDT | Updated 03/28/2018 01:12 EDT

Three overdoses in Cambridge may be linked to fentanyl, police say

Three men have been released from hospital following a near-fatal overdose with what police believe may have been cocaine laced with fentanyl.

Waterloo Regional Police and emergency medical services received the call on Saturday around 6 p.m. They responded to an address on Elgin Street North in Cambridge.

  • Fentanyl seizures explode in 2016 in Waterloo region
  • Fentanyl crisis coming to Ontario, police and community groups warn
  • 'Weapons-grade opioid' carfentanil detected in Waterloo region, drug taskforce warns

Fentanyl has become a major concern in Waterloo region in the past year.

Police have said in the past the deadly opioid is often mixed in with or mistaken for other drugs.Fentanyl is considered to be 100 times more lethal than heroin,  and even just a grain of the drug can kill.

It's because of its strength that drug dealers will try to dilute it and cut it with drugs like cocaine, heroin and oxycodone.

Police cannot confirm the cocaine was laced with fentanyl until Health Canada confirms it through testing.